Alert archive / Vermont / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 8, NWS Burlington, VT

May 20, 2011Chittenden County, Franklin County, Grand Isle County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at May 20, 2011, 4:14 PM EDT for Chittenden County, Franklin County, Grand Isle County, Vermont. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2011, 4:14 PM EDT (20:14 UTC)
Expired
May 20, 2011, 5:15 PM EDT
In force
61 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Chittenden County, VT, Franklin County, VT, Grand Isle County, VT

The radar

The Burlington radar (KCXX), 29 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 4:25 PM EDTHAIL 16 S Fairfield, VTPUBLIC REPORTED QUARTER SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.2 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
654 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

833 
WUUS51 KBTV 202014
SVRBTV
VTC007-011-013-202115-
/O.NEW.KBTV.SV.W.0008.110520T2014Z-110520T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
414 PM EDT FRI MAY 20 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GRAND ISLE COUNTY IN NORTHWEST VERMONT...
  NORTH CENTRAL CHITTENDEN COUNTY IN NORTHWEST VERMONT...
  WESTERN FRANKLIN COUNTY IN NORTHWEST VERMONT...

* UNTIL 515 PM EDT

* AT 413 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
  FAIRFIELD...MOVING NORTHWEST AT 10 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  NORTH FAIRFAX...GEORGIA CENTER...ST. ALBANS...ST. ALBANS BAY STATE
  PARK...WOODS ISLAND STATE PARK...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4467 7335 4502 7321 4482 7287 4467 7291
TIME...MOT...LOC 2014Z 120DEG 8KT 4477 7300

$$
2 follow-up statements
700 
WWUS51 KBTV 202045
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
445 PM EDT FRI MAY 20 2011

VTC007-011-013-202115-
/O.CON.KBTV.SV.W.0008.000000T0000Z-110520T2115Z/
GRAND ISLE VT-CHITTENDEN VT-FRANKLIN VT-
445 PM EDT FRI MAY 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHWESTERN FRANKLIN...NORTHWESTERN CHITTENDEN AND EAST CENTRAL
GRAND ISLE COUNTIES IN NORTHWEST VERMONT...

AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR EXIT 19 I89...MOVING NORTHWEST AT 10 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  ST. ALBANS...EXIT 20 I89...EXIT 20 I89...SWANTON JUNCTION...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4470 7328 4499 7318 4482 7287 4467 7291
TIME...MOT...LOC 2045Z 137DEG 10KT 4480 7305

$$
528 
WWUS51 KBTV 202114
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
514 PM EDT FRI MAY 20 2011

VTC007-011-013-202124-
/O.EXP.KBTV.SV.W.0008.000000T0000Z-110520T2115Z/
GRAND ISLE VT-CHITTENDEN VT-FRANKLIN VT-
514 PM EDT FRI MAY 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FRANKLIN...
NORTHWESTERN CHITTENDEN AND EAST CENTRAL GRAND ISLE COUNTIES IN
NORTHWEST VERMONT WILL EXPIRE AT 515 PM EDT...

THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

LAT...LON 4470 7328 4499 7318 4482 7287 4467 7291
TIME...MOT...LOC 2114Z 144DEG 3KT 4481 7300

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 4:04 PM EDT, 10 minutes earlier.

Area forecast discussion, May 20, 4:04 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
404 PM EDT FRI MAY 20 2011

.SYNOPSIS...
LOW PRESSURE WHICH HAS AFFECTED THE NORTH COUNTRY OVER THE PAST
SEVERAL DAYS...WILL FINALLY MOVE OFFSHORE AND AWAY FROM THE REGION
LATER THIS WEEKEND AS HIGH PRESSURE BUILDS OVER THE AREA FOR SUNDAY.
A WARM UP IS EXPECTED GOING INTO NEXT WEEK WITH HIGH PRESSURE
OFFSHORE...BUT PRECIPITATION WILL RETURN AS WELL WITH A FRONTAL
BOUNDARY MOVING OVER THE AREA.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 327 PM EDT FRIDAY...SCT RW/TRW ACROSS THE CWA THIS AFTERNOON
AS CIRCULATION AROUND UPPER LOW CONTINUES TO BRING MOISTURE/
PRECIP WESTWARD OFF THE ATLANTIC. DUE TO LACK OF FLOW TO MV
STORMS...DRIFTING OCCURRING AND RESULTING IN LCL SPOTS RECEIVING
VERY HEAVY DOWNPOURS. AS EVENING PROGRESSES WITH LOSS OF DAYTIME
HEATING...DO EXPECT TRW TO DROP TO ONLY SCT RW THRU THE OVERNGT AS
REGION STILL UNDER UPPER LOW INFLUENCE. WITH AIRMASS LGT/VAR AND
RAINFALL FOR MOST AREAS... HAVE PUT IN MENTION OF FG FOR ALL
AREAS. ALSO WILL BE KEEPING TEMPS CLOSE TO LAST NGT LOWS DUE TO
PERSISTENCE WITH CONDITIONS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
AS OF 327 PM EDT FRIDAY...SCT RW CONTINUE INTO SATURDAY MORNING AS
UPPER LOW FINALLY BEGINS TO PUSH OFF THE NEW ENG COAST. EVEN WITH
THE SHIFT EASTWARD...DO EXPECT OUTER CIRCULATION BAND TO AFFECT
THE NORTH COUNTRY DURING THE DAY...MAINLY WITH LGT RW ACTIVITY. BY
THE AFTERNOON THOUGH...WITH BREAKS IN CLD COVER...SOME TRW WILL
DEVELOP AND MAINLY AFFECT AREAS OF VT. LOCALIZED DOWNPOURS AGAIN
WILL BE MAJOR CONCERN WITH ANY OF THESE STORMS WITH PRECIP WATER
AT NEAR AN INCH TO 1.25. HIGHS FOR TOMORROWW CLOSE TO GUIDANCE BUT
HAVE SHIFTED A BIT BLW WITH CLDS/RW EXPECTED AS WITH GOING INTO
TNGT...BY 00Z SUN WITH LOSS OF DAYTIME HEATING...SCT RW WILL
REMAIN W/ AREAS OF FG DEVELOPING LAST INTO THE OVERNGT HRS. SKIES
GOING FROM MCLDY TO PCLDY WITH RIDGE BUILDING IN TOWARDS MORNING.
OVERNGT LOWS WILL BE A BIT COOLER THAN TNGT LOWS DUE TO CLRING
EXPECTED.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
AS OF 353 PM EDT FRIDAY...ACTIVE WEATHER PATTERN EXPECTED
THROUGHOUT MUCH OF THE EXTENDED FORECAST PERIOD...WITH THREAT OF
SEVERE WEATHER TUESDAY FOLLOWED BY POSSIBLE PERIODS OF MODERATE TO
LOCALLY HEAVY RAINFALL MID-LATE WEEK.

LOOKING FOR ONE DRY DAY SUNDAY AS MOBILE UPR RIDGE BRIEFLY BUILDS
ACROSS NEW YORK AND NORTHERN NEW ENGLAND. HAVE FAVORED 12Z
NAM...WHICH IS SLOWER WITH APPROACHING WARM FRONT AND BREAKDOWN OF
UPR RIDGE DURING SUNDAY NIGHT. GFS WOULD SUGGEST INCREASING CHANCES
FOR RAIN SUNDAY AFTERNOON...BUT CURRENT FORECAST REFLECTS MOST OF
THE RAIN WITH APPROACHING WARM FRONT/850-700MB WARM ADVECTION
SUNDAY NIGHT. HAVE INDICATED POPS 60-70 PERCENT. WILL ALSO SEE
INCREASING SOUTH WINDS LATE SUNDAY AND THRU SUNDAY NIGHT. WITH
CHANNELING IN THE CHAMPLAIN VALLEY...MAY SEE SOUTH WINDS 15-25 MPH
WITH GUSTS TO 35 MPH POSSIBLE AT TIMES.

THE NORTH COUNTRY WILL BE IN THE WARM SECTOR ON MONDAY WITH 850MB
TEMPERATURES +14C TO +15C. WITH DEEP LAYER SW FLOW...ANTICIPATE SFC
TEMPS INTO THE LOW 80S FOR MOST SECTIONS ON MONDAY. SKIES SHOULD
BECOME PARTLY TO MOSTLY SUNNY...BUT CAN/T RULE OUT A FEW AFTERNOON
SHOWERS OR THUNDERSTORMS. BETTER THREAT FOR TSTM ACTIVITY ARRIVES
ON TUESDAY WITH BOTH 12Z ECMWF AND 12Z GFS SHOWING A STRONG SFC
FRONT APPROACHING THE ST. LAWRENCE VALLEY. GFS TIMING LATER IN THE
DAY WOULD BE MOST FAVORABLE FOR MODERATE BUILDUP OF INSTABILITY
PRIOR TO ARRIVAL OF FRONTAL BNDRY. WITH SFC TEMPS IN THE LOW-MID
80S AND SFC-6KM SHEAR OF 40-50 KTS ON 12Z GFS...ORGANIZED
CONVECTIVE STORMS WITH DAMAGING WINDS AND LARGE HAIL WOULD BE
POSSIBLE. WE/LL CONTINUE TO MONITOR THIS POTENTIAL.

THEREAFTER...CONCERN IS THAT FRONTAL ZONE DOESN/T COMPLETELY CLEAR
THE NORTH COUNTRY TO THE EAST FOR WED-FRI. BOTH 12Z ECMWF AND
12Z GFS INDICATE A DEEPENING POSITIVE TILT 500MB TROUGH ACROSS THE
GREAT LAKES SWD INTO THE OH/MS RIVER VALLEYS WITH DEEP SW FLOW
PARALLEL TO REMNANT FRONTAL BOUNDARY ACROSS NEW ENGLAND. THIS WOULD
SUGGEST SLOW/QUASI-STATIONARY BOUNDARY MOTION. AS THE UPPER TROUGH
SHEARS NORTHEASTWARD...CONCERN WOULD BE FOR PERIODS OF HEAVY
SHOWERS OR POSSIBLE THUNDERSTORMS ACROSS THE NORTH COUNTRY. TOO
EARLY FOR DETAILS...BUT GIVEN ANTECEDENT WET CONDITIONS...ANY
POTENTIAL FOR HEAVY RAIN WILL BE CAREFULLY MONITORED FOR THE
WED-FRI PERIOD.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
THROUGH 18Z SATURDAY...SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE THRU EARLY THIS EVENING...BRIEFLY AFFECTING THE NORTH COUNTRY
TAF SITES THRU 00Z...WITH THE EXCEPTION OF KMSS. UPPER LOW CENTERED
NEAR NORTHERN NJ IS CONTRIBUTING TO COLD POOL ALOFT AND DAYTIME
HEATING HAS RESULTED IN SUFFICIENT INSTABILITY TO SUPPORT
CONVECTIVE ACTIVITY WITH TOPS TO 30-35 KFT THRU 00Z. STORMS
DIMINISH IN COVERAGE AND INTENSITY OVERNIGHT AS BOUNDARY LAYER
COOLS. BRIEF HEAVY RAINFALL IS EXPECTED WITH THE CONVECTIVE
STORMS...AND WILL RESULT IN BRIEF IFR CONDITIONS FOR THE TAF
SITES. ACROSS THE ST. LAWRENCE VALLEY...IT APPEARS LOW CLOUDS AND
PATCHY FOG WILL GENERALLY PRECLUDE THUNDERSTORM DEVELOPMENT...BUT
CONTINUED CEILINGS AROUND 1 KFT ARE POSSIBLE AT KMSS THIS AFTN.
WEAK FRONTAL BOUNDARY SAGS SOUTHWARD ACROSS THE NORTH COUNTRY
OVERNIGHT...CAUSING A WEAK N-NW WIND SHIFT. OTHERWISE...RAIN/SATURATED
CONDITIONS WILL RESULT IN PATCHY FOG...MAINLY AFTER 04Z. FRONTAL
CONVERGENCE MAY ALSO RESULT IN A FEW RAIN SHOWERS OVERNIGHT...BUT
DIFFICULT TO DETERMINE DIRECT IMPACT TO ANY OF THE TAF SITES. UPR
LOW SHIFTS SOUTHEAST OF NEW ENGLAND DURING THE DAY SATURDAY...BUT
WEAK FRONTAL ZONE AND CONTINUED COOL AIR ALOFT WILL RESULT IN
ADDITIONAL TOWERING CU AND DEVELOPING SHOWERS AND TSTMS TOWARD 18Z
SATURDAY. IT APPEARS THE BULK OF THE CONVECTIVE ACTIVITY DURING
THE DAY SATURDAY WILL TAKE PLACE ACROSS CENTRAL AND EASTERN VT.

OUTLOOK 18Z SATURDAY THROUGH TUESDAY...
ISOLD TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY
AFTERNOON...WITH THE GREATEST COVERAGE OF STORMS ACROSS CENTRAL
AND EASTERN VERMONT. THIS CONVECTIVE ACTIVITY WILL RESULT IN
BRIEF MVFR/IFR CONDITIONS AT THE VERMONT TAF SITES...BUT WE SHOULD
OTHERWISE SEE VFR CONDITIONS WITH LIGHT N-NE WINDS. CONVECTION
DIMINISHES EARLY SATURDAY NIGHT FOLLOWED BY DRY CONDITIONS
SATURDAY NIGHT AND SUNDAY. MAY SEE PATCHY FOG DEVELOP AT MPV/SLK
LATE SATURDAY NIGHT. WARM FRONT APPROACHING FROM THE SOUTHWEST
BRINGS A PERIOD OF RAIN TO THE NORTH COUNTRY DURING SUNDAY NIGHT.
MODERATE SOUTH WINDS 15-25 MPH ARE POSSIBLE AT BTV/PBG DURING
SUNDAY NIGHT INTO MONDAY AS WARM FRONT LIFTS TO THE NORTH.
ADDITIONAL ROUND OF SHOWERS AND THUNDERSTORMS - SOME POSSIBLY
STRONG - ARE FORECAST DURING THE AFTERNOON TUESDAY AS A COLD FRONT
APPROACHES THE REGION FROM THE NORTHWEST.

&&

.MARINE...
AS OF 357 PM EDT FRIDAY...LAKE CHAMPLAIN LEVELS CONTINUE TO HOLD
STEADY NEAR 102.6 FEET AT ALL GAGES THIS AFTERNOON...WITH A VERY SLOW
RECESSION FORECAST OVER THE NEXT FEW DAYS. ALTHOUGH WE DO EXPECT
SCATTERED SHOWERS AND A FEW THUNDERSTORMS TODAY THROUGH
SATURDAY...BASIN AVERAGE RAINFALL AMOUNTS WILL GENERALLY BE LOW
ENOUGH TO HAVE LITTLE IMPACT ON THE LAKE LEVELS. IN
ADDITION...WINDS OVER THE NEXT 2 DAYS WILL BE LIGHT (GENERALLY
LESS THAN 10 KNOTS) WITH LITTLE WAVE OR SEICHE IMPACTS EXPECTED.

SOME GROWING CONCERNS GOING INTO SUNDAY NIGHT AND NEXT WEEK AS A
FRONTAL BOUNDARY LOOKS TO STALL OVER THE REGION BRINGING OCCASIONAL
BOUTS OF SHOWERS AND THUNDERSTORMS. THE POTENTIAL EXISTS FOR
STRONGER SOUTHERLY WINDS THROUGH THE WEEK AS WELL...ESPECIALLY
MONDAY AFTERNOON WHERE WE MAY SEE WINDS APPROACHING 20 KTS...WHICH
WOULD RESULT IN SOME WAVE ACTION.

FOR BOATERS...MANY HAZARDS SUCH AS BREAKWATER AND OTHER ROCKS OR
OBSTRUCTIONS TO NAVIGATION MAY BE OBSCURED BY THE HIGH WATER
LEVELS ON THE LAKE. IN ADDITION...HIGH FLOW FROM RIVERS OVER THE
LAST MONTH HAS DELIVERED PLENTY OF DEBRIS INTO THE LAKE...ESPECIALLY
NEAR RIVER MOUTHS. LASTLY...THE NEAR-SHORE LAKE TEMPERATURES HAVE
ONLY WARMED INTO THE LOWER 40S...WHICH COULD LEAD TO POTENTIAL
HYPOTHERMIC CONDITIONS ONE WERE TO FALL INTO THE WATER. DUE TO THE
ABOVE FACTORS...RECREATIONAL BOATING IS DISCOURAGED AT THIS TIME.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...JN
NEAR TERM...JN
SHORT TERM...JN
LONG TERM...BANACOS
AVIATION...BANACOS
MARINE...BTV
Hazardous weather outlook, May 20, 4:01 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
401 PM EDT FRI MAY 20 2011

NYZ026>031-034-035-087-VTZ001>012-016>019-212015-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
401 PM EDT FRI MAY 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON THROUGH
THIS EVENING WILL PRODUCE LOCALLY HEAVY RAINFALL AND DANGEROUS
CLOUD TO GROUND LIGHTNING. THE HEAVY RAINFALL WILL RESULT IN
LOCALIZED AREAS OF FLASH FLOODING. REFER TO FLOOD STATEMENTS AND
WARNINGS FROM NWS BURLINGTON FOR FURTHER DETAILS ON THIS EVOLVING
HEAVY RAIN SITUATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BANACOS

In the hours before

Special weather statement, May 20, 1:56 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
156 PM EDT FRI MAY 20 2011

VTZ002-005-006-016-017-201900-
EASTERN CHITTENDEN VT-EASTERN FRANKLIN VT-LAMOILLE VT-
WESTERN CHITTENDEN VT-WESTERN FRANKLIN VT-
156 PM EDT FRI MAY 20 2011

...A STRONG THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHERN
CHITTENDEN...SOUTHERN FRANKLIN AND WESTERN LAMOILLE COUNTIES...

AT 147 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WESTFORD...
MOVING NORTHWEST AT 5 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RADAR ESTIMATES
SUGGEST 1 TO 2 INCHES OF RAIN HAVE ALREADY FALLEN WITH THIS
THUNDERSTORM SOUTH OF WESTFORD.

THIS STORM WILL BE NEAR WESTFORD AROUND 200 PM...FAIRFAX AROUND 215
PM...WEST MILTON AROUND 230 PM...EAST GEORGIA AROUND 245 PM AND
GEORGIA CENTER AROUND 300 PM.

LAT...LON 4458 7322 4473 7322 4485 7295 4459 7283
      4450 7306

BANACOS
Special weather statement, May 20, 2:54 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
254 PM EDT FRI MAY 20 2011

NYZ034-035-VTZ009-018-201945-
EASTERN ADDISON VT-EASTERN ESSEX NY-WESTERN ADDISON VT-
WESTERN ESSEX NY-
254 PM EDT FRI MAY 20 2011

...A STRONG THUNDERSTORM WITH HEAVY RAIN WILL AFFECT ADDISON AND
ESSEX COUNTIES THROUGH 4 PM...

AT 248 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NEW HAVEN...
MOVING WEST AT 10 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. DANGEROUS CLOUD TO
GROUND LIGHTNING CAN ALSO BE EXPECTED.

THIS STORM WILL BE NEAR NORTH FERRISBURGH AROUND 300 PM...WALTHAM
AROUND 315 PM...VERGENNES AROUND 330 PM AND PANTON AROUND 345 PM.

IF THREATENING WEATHER APPROACHES YOUR LOCATION...SEEK SHELTER
INDOORS.

LAT...LON 4398 7347 4424 7354 4428 7307 4410 7301

BANACOS
Special weather statement, May 20, 3:02 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
302 PM EDT FRI MAY 20 2011

VTZ006>008-202000-
CALEDONIA VT-LAMOILLE VT-WASHINGTON VT-
302 PM EDT FRI MAY 20 2011

...A STRONG THUNDERSTORM PRODUCING LOCALLY HEAVY RAIN WILL AFFECT
WESTERN CALEDONIA...LAMOILLE AND WASHINGTON COUNTIES THROUGH 4 PM...

AT 300 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CABOT...MOVING
WEST AT 10 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. DANGEROUS CLOUD TO
GROUND LIGHTNING CAN ALSO BE EXPECTED.

THIS STORM WILL BE NEAR KENTS CORNER AROUND 315 PM...ELMORE AROUND
330 PM...MOUNT WORCESTER AROUND 345 PM AND STOWE AROUND 400 PM.

IF THREATENING WEATHER APPROACHES YOUR LOCATION...SEEK SHELTER
INDOORS.

LAT...LON 4451 7223 4434 7231 4442 7283 4445 7281
      4446 7284 4449 7282 4450 7281 4451 7281
      4468 7273

BANACOS
Local storm report, May 20, 4:13 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
413 PM EDT FRI MAY 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     FLASH FLOOD      5 N BRISTOL             44.21N  73.08W
05/20/2011                   ADDISON            VT   NWS EMPLOYEE

            SILVER STREET-4 SPOTS COVERED WITH WATER. SOME SPOTS
            ARE IMPASSABLE

&&

EVENT NUMBER BTV1100044

MAB

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 1:56 PM EDTSpecial Weather StatementBTVFranklin64 min
May 20, 2:54 PM EDTSpecial Weather StatementBTVAddison51 min
May 20, 3:02 PM EDTSpecial Weather StatementBTVLamoille58 min
May 20, 3:39 PM EDTAreal Flood AdvisoryBTVAddison22 min
May 20, 3:53 PM EDTFlash Flood WarningBTVAddison, Washington3 hr
May 20, 4:00 PM EDTAreal Flood AdvisoryBTVChittenden, Franklin, Lamoille28 min
May 20, 4:27 PM EDTFlash Flood WarningBTVChittenden, Franklin, Lamoille3 hr
May 20, 5:29 PM EDTSpecial Weather StatementBTVGrand Isle61 min
May 20, 6:26 PM EDTSpecial Weather StatementBTVGrand Isle64 min
May 20, 7:50 PM EDTAreal Flood AdvisoryBTVChittenden, Franklin, Grand Isle5 hr

Nearby

Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.